Q. I developed skin rashes over my stomach and legs. Could it be linked to HIV?

Answered by
Dr. Ravinder Kaur Sachdeva
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Feb 19, 2020

Hi doctor,

I have been away to abroad and developed skin rashes all over my stomach and legs. There are red dots everywhere and it is very itchy. I am worried it could be linked to HIV?

Dr. Ravinder Kaur Sachdeva

HIV/AIDS Specialist
#

Hello,

Welcome to icliniq.com.

You have developed maculopapular erythematous lesions with itching, which can occur in multiple conditions. Please inform whether the lesions are also in finger webs and genital area. If there is intense itching, one of the differential diagnosis is scabies. Have you undergone your HIV test anytime? If no, get it done from any accredited laboratory to know your status. Please revert with complete information.


Was this answer helpful?

 | 

Thank you doctor,

I am bringing up this problem which was now a year ago as I saw something on google about rashes linked to HIV and got worried about this rash I had. My whole body was extremely itchy after a week of being in the Alpes and then these red dots appeared were only on my stomach and legs but not in finger webs or genital areas. I do not know what caused it? I went to the pharmacists when I got back home and she was unsure and gave me allergy tablets around a week and they all cleared up. I have not had an HIV test and I have just been reading about rashes caused by contracting the virus and got worried that HIV is what caused the rashes to come.

Dr. Ravinder Kaur Sachdeva

HIV/AIDS Specialist
#

Hi,

Welcome back to icliniq.com.

It is good that your rash subsided. For HIV transmission there has to be some source. The routes are sexual transmission, transmission from infected syringes, blood transfusions, and an infected pregnant mother can transmit to the child during pregnancy, labor or during breast feed. If you think you had exposure, you can get HIV test, otherwise, there was nothing in particular about the rash to suggest HIV only on this basis.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


My allergy does not subside with 10 mg Cetirizine. Should I take 20 mg?

Query: Hi doctor, I have been taking 10 mg Singulair and 10 mg Cetirizine for five years for allergies, asthma, and Lyme. I just got two more kittens, and the medicines do not work anymore. I am miserable and desperate. I asked my doctor to give me 20 mg of Cetirizine and something else because I think ...  Read Full »

Is the HIV RNA test conclusive?

Query: Hi doctor, I had unprotected sex with a woman for two to three minutes around four weeks ago. I took HIV 1 RNA test on 11th day which was negative. Again I took complete STD panel tests on 21st day with HIV-1 RNA and HIV fourth generation tests, all of the results were negative. But, I can notice sm...  Read Full »

HIV 1 and 2 are nonreactive 28 days after exposure. Should I repeat it later?

Query: Hello doctor,HIV 1 and 2 are nonreactive in the tri-dot test after 28 days of exposure. Should I repeat the test again for confirmation?  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a HIV AIDS Specialist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.